MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401041
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned guidewire revealed that the core wire was broken, kinked and unraveled.Additionally, the coil wire was found stretched.It was found during the investigation of the returned guidewire that the core wire was broken.It is most likely the issue could be caused during manipulation of the device or due to the interaction with other devices.Moreover, the outer diameter dimensions were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff guidewire was used in the right ureter during a cystourethroscopy, ureteroscopy, retrograde pyelogram, insertion of right double j ureteral stent and dilation of meatal stenosis procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the amplatz guidewire was difficult to advance and appeared unraveled.The procedure was completed with a different guidewire.There were no reported patient complications as a result of this event.This event has been deemed a reportable event based on the investigation results.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9098930
Report Number3005099803-2019-04678
Device Sequence Number16800197
Product Code EZB
UDI-Device Identifier08714729191148
UDI-Public08714729191148
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model NumberM0066401041
Device Catalogue Number640-104
Device Lot Number0022994674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1